1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

High numbers

Discussion in 'Type 2 Diabetes' started by Loukay1, Apr 9, 2019.

  1. Loukay1

    Loukay1 Type 2 · Well-Known Member

    Messages:
    101
    Likes Received:
    30
    Trophy Points:
    48
    I suffer from depression and the last couple of months have been difficult.
    I've ignored my diet & diabetes and not checked my numbers.
    I'm now trying to get them back under control, my fasting numbers this morning were 15.9 but 2 hours later my numbers had rose to 19.5 without eating or drinking anything apart from some water, is this normal when your numbers aren't under control?
    Tia
     
  2. Jim Lahey

    Jim Lahey I reversed my Type 2 · Well-Known Member

    Messages:
    4,619
    Likes Received:
    3,454
    Trophy Points:
    198
    Seems like you’re either extremely insulin resistant, or insulin deficient. Or both.

    If you’re unable to get a grip on things quite quickly through diet, then you should immediately seek help from your doctor. Those are dangerous blood glucose concentrations and you may even be at risk of ketoacidosis.
     
    • Agree Agree x 3
  3. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,027
    Likes Received:
    30,527
    Trophy Points:
    298
    The big fasting number and the subsequent bigger rise 2 hours later indicates severe insulin resistance. The continued rise without eating anything was most likely caused by the dawn phenomenon whereby the liver releases glucose into the system (a normal, natural event) but due to resistance your insulin is unable to clear it into the cells. The problem then arises when you do next eat as your levels are already high, so will be even higher after your meal. And so on.

    As @Jim Lahey says, those numbers are approaching far too high and if you are not able to bring them right down soon you need to speak to your doctor.
     
    • Agree Agree x 1
    • Informative Informative x 1
  4. Anniya84

    Anniya84 Type 2 · Well-Known Member

    Messages:
    102
    Likes Received:
    194
    Trophy Points:
    83
    I was trying to control my T2 with diet, not so much with exercise, I'm very lazy. Around Christmas, I went back to my GP when my BG was 19.0, and I was put on Metformin. It does help to lower your BG levels. It's even curbed my appetite. I now get regular readings between 5 and 7 - where I want to be. If I knew about the effects of Metformin, I probably would've started on it sooner. I hope you find a solution that works for you!
     
  5. Jayderb

    Jayderb · Newbie

    Messages:
    4
    Likes Received:
    6
    Trophy Points:
    23
    My numbers were as high as yours on my initial diagnosis and due to this I was kept overnight as the risk of Diabetic Keto Acidosis is very high with those levels of BG readings. I was subsequently hooked up to IV insuling and IV fluids and monitored every hour. I was discharged 18 hours later with a prescription of lantus and strict instructions to return to A&E if my numbers hit 17mmol and above.

    As Jim mentioned, I found out later through tests carried out during my admission that I was insulin deficient and my initial diagnosis was type one. I had gone through a period of extreme stress and stress eating. Further tests later showed that I was producing insulin so your case might be similar.

    Please seek medical attention, you might not need to go to A&E but it's worth talking to someone and maybe having further tests beyond what the home monitor can provide
     
  6. Ann58

    Ann58 · Newbie

    Messages:
    4
    Likes Received:
    3
    Trophy Points:
    3
    I had an ear infection last week, I'm in Gran Canaria and they put me on antibiotics then off them into steroids. My readings are jumping 16.9 11 7 for no reasons and 13.9 the doctor said not to worry it's expected in the steroids. Expect infection in middle wR to have cleared Friday so be going home. I am in netformin twice day doc here said put up to three.
    Concerned as really don't understand why jumping no apparent reason. Any thoughts please?
     
  7. mefunk

    mefunk Type 1 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    Steroids will raise your blood glucose levels. I experienced this with steroid shots in the joints of my feet. Two shots simultaneously caused a significant raise in BGL for several days, however one subsequent shot only resulted in a small spike for about 24 hours
     
  8. Ann58

    Ann58 · Newbie

    Messages:
    4
    Likes Received:
    3
    Trophy Points:
    3
    Thankyou shall I just wait to see Doctor until I come off the tabs had 2x3 days, one half 3 days, on 1 x 3 days then go down half x 3 days.
     
  9. WitchettyGrub

    WitchettyGrub Type 2 · Member

    Messages:
    6
    Likes Received:
    2
    Trophy Points:
    43
    I'm so sorry to hear about your depression. It can be tough, can't it. I used to have depression, so understand how hard it can be sometimes. You've already had some good advice above. Try going low carb to get your #s down quickly (cauliflower is great!), and be prepared to go to your doctor swiftly if no change. Be prepared to go on metformin if your #s stay really high, but aim to see it at as a short term thing that you can go off hopefully through low carb management. Wishing you well.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook